MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403910
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event was reported by a distributor, however the healthcare facility where the event occurred is as follows: (b)(6).(b)(4).Investigation results: the returned flexiva laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The fiber body measured 313.9 cm from the distal tip to the proximal end of the sma connector.The exposed glass tip measured 4 mm and appeared in good condition.A functional evaluation revealed that the light from the sma connector was distorted, indicating that there was fracture within the connector.No other problems with the device were noted.The reported event of the flexiva laser fiber stopped working was confirmed.The reported laser fiber stopped working is consistent with a fiber broken within the connector.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva laser fiber was used in a procedure, performed on (b)(6) 2021.During the procedure, the laser fiber stopped working.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.Note: this event has been deemed reportable based on the investigation finding of laser fiber broken within the connector.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14365989
Report Number3005099803-2022-02533
Device Sequence Number12259600
Product Code GEX
UDI-Device Identifier08714729808145
UDI-Public08714729808145
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberM0068403910
Device Catalogue Number840-391
Device Lot Number0000010281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2022
Initial Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown